Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Skin under eyes pale and flaky, child has history of eczema. Treatment for new eczema flare-up?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Hi. My daughter is 2.5 years old and has suffered from eczema for about a year now. Usually she gets flares on her calves, behind her knees, on her forearms and inside her elbows. In the past 2 or 3 days I have started to notice that the skin under her eyes is starting to get pale and flaky. Could this be a new eczema flare? How can I treat it?
Posted Mon, 30 Apr 2012 in Child Health
Answered by Dr. Rakhi Tayal 17 minutes later
Thanks for posting your query.
Eczema is a generalized disorder mostly allergic or immunological in origin and can affect any part of the skin. The fresh lesions you are seeing under her eyes might be due to eczema.
These rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing her skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream can be used to soothe these rashes.
The patches usually take 5-7 days to disappear.

You should cut back on harsh soaps and use other emulsifying agents that will clean and soothe the skin. Ph-neutral and low-Ph soaps are recommended.
Medicated bath oils are also recommended.

Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor